MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2100-040
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Na.
 
Event or Problem Description
It was reported that the procedure was to a lesion in a unspecified artery.The 10mm/40mm armada balloon dilatation catheter (bdc) was advanced to the target lesion; however, the balloon failed to inflate.Therefore, the bdc was removed from the patient.There was no adverse patient effect and no clinically significant delay reported in the procedure.Return device analysis found the balloon was inflated.In addition, the balloon separated 2 centimeters (cm) distal to the distal seal.The proximal portion of the separated balloon was measured to be 3cm long from the proximal seal.The balloon material at the separation was wrinkled and uneven.It appears that portion of separated balloon was not returned with the device.There was a longitudinal balloon rupture that started from its distal end to noted balloon separation.There was a longitudinal balloon rupture that started from its distal end to noted balloon separation.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional inspections were performed on the returned device.The reported inflation issue could not be replicated in a testing environment due to the condition of the returned device.The returned device was returned with a longitudinal balloon rupture and the balloon was separated distal to the distal seal.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported inflation issue or the noted balloon rupture and separation.Return analysis noted a longitudinal balloon rupture and the balloon was separated distal to the distal seal.Possible factors that could contribute to balloon material ruptures include, but are not limited to, balloon damage during processing of the balloon material, inflation technique, interactions with other devices or lesion calcification.Additionally, possible factors that may contribute to a balloon separation may include, but not limited to, manufacturing damage, interaction with the anatomy, user attempts to remove against resistance and physician applies excessive force against resistance.In this case, a conclusive cause for the noted balloon rupture and separation cannot be determine since limited information was provided.Furthermore, it is possible that the inflation issue resulted from the noted balloon rupture; however, a conclusive cause cannot be determined since limited information was provided.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17087564
Report Number2024168-2023-06043
Device Sequence Number12284138
Product Code LIT
UDI-Device Identifier08717648155512
UDI-Public08717648155512
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberB2100-040
Device Catalogue NumberB2100-040
Device Lot Number20524G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown